Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 287, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 17, 2005, 8:06 PM CDT for Cuming County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2005, 8:06 PM CDT (01:06 UTC)
- Expired
- Jul 17, 2005, 8:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cuming County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:08 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 17, 4:08 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 408 PM CDT SUN JUL 17 2005 .DISCUSSION... MAIN FORECAST CHALLENGES WILL BE PROSPECTS FOR PRECIP...AND HOW HOT TO TAKE TEMPERATURES THIS COMING WEEK. IN THE SHORT TERM...ALL OF THE MODELS INDICATE FAIRLY WIDESPREAD POST FRONTAL PRECIP THIS EVENING AND EARLY TONIGHT. THE PROBLEM IS THAT PRECIP WATER VALUES ARE RELATIVELY LOW AHEAD OF THE FRONT... AND IT IS HARD TO SEE A LOT OF MOIST ADVECTION BEHIND IT. THE ONLY POSSIBILITY IS MID LEVEL MOISTURE FROM SECOND BAND OF RAIN FROM NERN SD THRU VTN. THE MAIN FRONTAL BAND HAS HAD ENOUGH CONVERGENCE TO PRODUCE SOME LIGHT SHOWERS...BUT LOWER SFC DEW POINTS AHEAD OF IT SUGGEST THAT TOO MUCH DRY AIR ENTRAINMENT IS TAKING PLACE TO ALLOW STRONG THUNDERSTORMS YET. BETTER DEW POINTS FARTHER NORTH IN MN ARE ALLOWING SOMEWHAT STRONGER LOOKING SHOWERS...BUT FEW TSTMS YET. THUS...WHAT CHANCE THERE IS FOR SUBSTANTIAL RAIN DEPENDS MORE ON POST FRONTAL BAND. LEFT POPS CLOSE TO PREV FORECAST...BUT KEPT QPF AMOUNTS BELOW HALF AN INCH. IN LATER PERIODS...LAST REMNANTS OF SHOWERS SHOULD MOVE OUT OF THE SOUTHEAST LATE TONIGHT OR EARLY MON MORNING...FOLLOWED BY DRIER AIR AND NEAR NORMAL JULY HIGHS. THIS WILL FEEL LIKE A COOL SPELL...BUT IT WILL NOT LAST LONG. MODELS ADVERTISE RAPID WARMING ALOFT FOLLOWING THE CURRENT WAVE MOVING THROUGH. THIS MAKES GOOD SENSE...CONSIDERING THE STEADY EASTWARD SPREAD OF AN UNUSUAL 5H WARM POCKET THAT FIRST APPEARED YESTERDAY 12Z IN WRN OR...AND THIS MORNING EXTENDED ACROSS NRN NV AND SW ID. THERE IS SOME CHANCE THAT THE ADVERTISED WARM ADVN ALOFT AND LOW LEVEL RETURN MOIST FLOW COULD TRIGGER SOME TSTMS. IN THE ABSENSE OF ANY SIGNIFICANT UPPER SUPPORT...I THOUGHT THAT THE ODDS FAVORED THE CURRENT DRY FORECAST INSTEAD. THE HOT AIR IS BACK IN FULL FORCE BY WED...WHICH WOULD TURN OUT TO THE THE HOTTEST DAY SO FAR THIS YEAR IN OUR AREA...WITH MODELS IN AGREEMENT ON SFC LOW NEAR NORTHEAST NEB BY LATE AFTN...AND HOT TEMPS FROM 850 MB ON UP. WENT FOR A HIGH ARND 100 IN NRN COUNTIES...BUT THIS COULD EVEN BE TOO LOW IF DEEP MIXING DEVELOPS. MODELS CONTINUE TO EQUIVOCATE ABOUT THE LOCATION OF A COLD FRONT WED NIGHT AND THU AS THE SFC LOW MAY OR MAY NOW SLIDE SOUTH. WENT WITH HPC SOLUTION FOR THE MOST PART...BUT MADE A SLIGHT CONCESSION TO THE POSSIBILITY OF A FRONT IN THE FAR NORTH BY INTRODUCING SLGT CHC TSTMS WED NIGHT INTO THU AND SOMEWHAT COOLER TEMPS. SEE NO REASON WHY WX SHOULD NOT CONTINUE HOT AND DRY SOUTH OF THE FRONTAL BOUNDARY. ALONG WITH NEIGHBORING OFFICES...GENERALLY RAISED HIGHS INTO THE MID AND UPPER 90S FOR LATER DAYS OF THE FORECAST. ENSEMBLES ARE NOT IN GOOD AGREEMENT...SO THE UPPER RIDGE COULD BEGIN TO BREAK DOWN NEXT WEEKEND...BUT PERSISTENCE SEEMS A BETTER COURSE OF ACTION UNTIL THERE IS BETTER EVIDENCE THIS WILL ACTUALLY OCCUR. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Jul 17, 5:09 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 509 PM CDT SUN JUL 17 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-181130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 509 PM CDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. MAINLY ALONG AND SOUTHEAST OF A LINE FROM ALBION TO WAYNE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. A STRONG COLD FRONT...ASSOCIATED WITH A POTENT UPPER LEVEL DISTURBANCE...WILL CONTINUE TO MOVE SOUTHEAST ACROSS EASTERN NEBRASKA TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS COLD FRONT BY EVENING. DUE TO THE AMOUNT OF INSTABILITY AND WIND SHEAR...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY MIDNIGHT AS THE INSTABILITY DECREASES AS TEMPERATURES COOL THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT ACROSS EXTREME NORTHEAST NEBRASKA. HOT TEMPERATURES WILL RETURN TO THE REGION BY MID WEEK WITH HIGHS AGAIN MOVING BACK INTO THE MID TO UPPER 90S. THIS WILL LIKELY PRODUCE HEAT INDICES ABOVE 100 DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA...AS WELL AS SOUTHWEST IOWA. . BOUSTEAD
In the hours before
Special weather statement, Jul 17, 6:50 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT SUN JUL 17 2005
IAZ043-055-069-079-090-NEZ015-018-030>034-042>045-050>053-065>068-
078-088>090-180445-
...SEVERE THUNDERSTORM WATCH NUMBER 642 HAS BEEN ISSUED UNTIL
MIDNIGHT CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...POTTAWATTAMIE...MILLS AND FREMONT
IN NORTHEAST NEBRASKA
WAYNE...THURSTON...CUMING...STANTON...MADISON...BOONE...COLFAX
AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...GAGE...JOHNSON AND
JEFFERSON
MILLERNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.